Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

75 years old, got stroke, facial weakness. Taking mannitol. Reason for no bowl bladder control?

r/sir i dr. solunke paediatrician in nilanga my mother 75 yrs k/c/o ht. with irregular t/t got stroke on5/2/13 with rt. hemiparasis with ipsilatral facial weakness with bowel bladder involment ct brain intracerebral bleed involving it.thalamic capsular region with surrounding oedema intraventricular extension of bleed in ventricle size 2.3*2.1cm with diffuse cerebral oedema t/t given here iv mannitol 100ml 9 dose iv maintance antibiotics repeat ct brain shows mild regression of oedema and haemorhage dr.advice her disharge but there is power gain no bowel blader control yet what i should do pl.advice thanks
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Gastroenterologist 's  Response

If no bowel control is referred to loose stools, then, it could be partially related to antibiotic use in hospital. Antibiotics could have damaged the normal balance of normal flora leading to bowel problems.

They can be treated with nystating thrice daily (tablets) and probiotics.

You can also check the feces for ova/parasites, and perform coproculture.

Hope it helped!
Answered: Tue, 8 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor